Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 5, NWS Omaha, NE

April 10, 20117 counties in Iowa; 15 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Apr 10, 2011, 3:52 AM CDT for 7 counties in Iowa; 15 counties in Nebraska. It took effect at Apr 10, 2011, 12:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 3:52 AM CDT (08:52 UTC)
In effect from
Apr 10, 2011, 12:00 PM CDT
Expired
Apr 10, 2011, 3:03 PM CDT
In force
3 hr
Issued by
NWS Omaha, NE
All 22 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 57 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3327 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
3.7
Supercell composite
19.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WWUS73 KOAX 100852
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
352 AM CDT SUN APR 10 2011


IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093-
101700-
/O.NEW.KOAX.WI.Y.0005.110410T1700Z-110410T2300Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
WASHINGTON-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-
SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...BLAIR...
WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
352 AM CDT SUN APR 10 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING.  

* WINDS: SOUTHWEST WINDS WILL GUSTS TO AROUND 45 MPH THROUGH THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
807 
WWUS73 KOAX 101536
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1036 AM CDT SUN APR 10 2011

IAZ055-NEZ045-051>053-065-066-078-088-089-101645-
/O.CAN.KOAX.WI.Y.0005.110410T1700Z-110410T2300Z/
HARRISON-WASHINGTON-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...MISSOURI VALLEY...BLAIR...WAHOO...
OMAHA...BELLEVUE...SEWARD...LINCOLN...CRETE...FAIRBURY...BEATRICE
1036 AM CDT SUN APR 10 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

THE COLD FRONT HAS MOVED FASTER THAN EXPECTED EARLIER THIS MORNING
WITH WINDS SHIFTING TO THE NORTHWEST BEFORE NOON. 

$$

IAZ056-069-079-080-090-091-NEZ067-068-090>093-102300-
/O.CON.KOAX.WI.Y.0005.110410T1700Z-110410T2300Z/
SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...CLARINDA...PLATTSMOUTH...NEBRASKA CITY...
TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
1036 AM CDT SUN APR 10 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WILL OCCUR FOR A TIME THIS
  AFTERNOON BEFORE A COLD FRONT MOVES THROUGH AND SHIFTS WINDS TO
  THE NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOBERT
957 
WWUS73 KOAX 102003
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
303 PM CDT SUN APR 10 2011

IAZ056-069-079-080-090-091-NEZ067-068-090>093-102115-
/O.CAN.KOAX.WI.Y.0005.000000T0000Z-110410T2300Z/
SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...CLARINDA...PLATTSMOUTH...NEBRASKA CITY...
TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
303 PM CDT SUN APR 10 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE BECOME WESTERLY ACROSS THE AREA THIS AFTERNOON AND WILL
GRADUALLY DIMINISH THROUGH THE EARLY EVENING.

$$

FOBERT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:38 AM CDT, 14 minutes earlier.

Area forecast discussion, Apr 10, 3:38 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
338 AM CDT SUN APR 10 2011

.DISCUSSION...TODAY THROUGH TUESDAY NIGHT.

LATEST OBS SHOWING STRONG COLD FRONT EXTENDING FROM NW IA TO NW KS
WITH THE SFC LOW CENTERED IN ERN NEB. PCPN ACTIVITY WELL BEHIND THE
FRONT FROM NEB PANHANDLE INTO THE DAKOTAS VIA UPPER SUPPORT FROM VORT
ENERGY ASSOCIATED WITH DEEP TROF SLOWLY MIGRATING EWD OVER THE
ROCKIES. FOR TODAY...POSSI9BLE PCPN AND STRONG WIND THE MAIN ISSUE.
QPF PROGS FROM NSSL 4KM WRF/SPC 4KM WRF/24HR RUC13 ALL SUGGESTING
AFTN/EVENING TIME FRAME FOR PCPN ACTIVITY WITHIN THE CWA WHEN NRN
PORTION OF VORT LOBE MOVES ACROSS THE CNTRL PLAINS. AFT 06Z...LIFT
DIMINISHES RAPIDLY AS THE TROF AXIS CONTINUES TO SHIFT EAST WITH BEST
UPPER LVL QVECT CONVG. EXPECT NRN SECTION OF THE CWA HAS BEST CHANCE
FOR ANY ACTIVITY. ALSO...DEEP MIXING FROM AROUND 750MB EXPECTED AS
SFC LOW LIFTS TOWARD THE UPPER MIDWEST. WILL GO WITH HEADLINE THIS
AFTN FOR AREAS ALONG AND NORTH OF I-80 BASED ON SREF ADVISORY
CRITERIA PROG. OTHERWISE WILL CONTINUE DRY FCST MONDAY AND
TUESDAY. BY TUESDAY NIGHT AXIS OF MID LYR AGEOSTROPHIC LIFT SETS
UP FROM MN TO WRN KS. NAM AND GFS PW VALUES AROUND .75"...SO ENOUGH
MOISTURE WILL BE IN PLACE TO TAP FOR PCPN DEVELOPMENT...THUS WILL
GO WITH SMALL POPS NORTH.

DEE

&&

.AVIATION...

06Z TAFS

SURFACE COLD FRONT HAS PUSHED THROUGH THE OFK TERMINAL EARLY THIS
MORNING WITH VLIFR CONDITIONS NOW AT THE LOCATION. THE FRONT SHOULD
SLOW AND STALL BEFORE IT GETS TO THE OMA/LNK TERMINAL THIS MORNING
WITH VFR CONDITIONS LIKELY TO CONTINUE THERE. WILL ALSO CONTINUE
WITH THE LOW LEVEL SHEAR AT OMA/LNK FOR THIS MORNING. SOME
IMPROVEMENT IN CONDITIONS TO IFR AND THEN MVFR IS LIKELY ARE
EXPECTED AT OFK BY LATE MORNING. THE COLD FRONT WILL THEN PUSH
THROUGH THE OMA/LNK SITES BY LATE MORNING OR EARLY AFTERNOON WITH
WEST WINDS SIGNIFICANTLY INCREASING BEHIND THE FRONT. WE WILL LIKELY
SEE SOME MVFR CEILINGS AT OMA/LNK LATER THIS AFTERNOON BEHIND THE
FRONT.

JB

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
     NEZ045-051>053-065>068-078-088>093.

IA...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
     IAZ055-056-069-079-080-090-091.

&&
Hazardous weather outlook, Apr 9, 4:18 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
418 PM CDT SAT APR 9 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
418 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

THERE CONTINUES TO BE A MODERATE RISK FOR SEVERE THUNDERSTORMS
FROM LATE THIS AFTERNOON INTO THE EVENING MAINLY EAST OF A LINE
FROM VERMILLION SOUTH DAKOTA TO FREMONT TO OMAHA. THE REMAINDER
OF EASTERN NEBRASKA AND SOUTHWEST IOWA IS UNDER A SLIGHT RISK FOR
SEVERE THUNDERSTORMS. A WARM FRONT EXTENDS ACROSS EAST CENTRAL
NEBRASKA JUST NORTH OF OMAHA INTO SOUTHEAST IOWA.

THE MOST LIKELY SCENARIO FOR SEVERE THUNDERSTORM DEVELOPMENT WILL
BE BETWEEN 5 AND 7 PM IN THE NORTHEAST CORNER OF NEBRASKA OR
NORTHWEST IOWA. THEN ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE
POSSIBLE OVER THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA
THROUGH THE EVENING HOURS. ANY STORMS THAT DO DEVELOP SHOULD
STRENGTHEN RAPIDLY AND BECOME SEVERE...PRODUCING LARGE HAIL AND
POSSIBLY DAMAGING WINDS.

THE STORMS ARE EXPECTED TO MOVE TO THE NORTHEAST AT 30 TO 40 MPH.
STORMS THAT ARE NEAR THE WARM FRONT WILL BE MOVING INTO AN ENVIRONMENT
THAT WILL SUPPORT TORNADOES.

A COLD FRONT MOVING IN ON SUNDAY WILL BRING ADDITIONAL THUNDERSTORM
CHANCES TO THE MAJORITY OF OUTLOOK AREA THROUGH SUNDAY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THUNDERSTORM CHANCES RETURN THEN WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY EARLY EVENING IN PARTS
OF NORTHEAST NEBRASKA AND WEST CENTRAL IOWA...AND MAY BE NEEDED
OVER ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA LATER THIS
EVENING.

FOBERT

In the hours before

Local storm report, Apr 10, 12:19 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1219 AM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 AM     HAIL             ONAWA                   42.03N 96.09W
04/10/2011  E1.00 INCH       MONONA             IA   LAW ENFORCEMENT

&&

JB
Local storm report, Apr 10, 2:04 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
204 AM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             MADISON                 41.83N 97.46W
04/09/2011  E1.75 INCH       MADISON            NE   LAW ENFORCEMENT

0617 PM     HAIL             2 S MAPLETON            42.14N 95.79W
04/09/2011  E1.75 INCH       MONONA             IA   TRAINED SPOTTER

0619 PM     HAIL             6 W CARROLL             42.28N 97.31W
04/09/2011  E1.00 INCH       WAYNE              NE   TRAINED SPOTTER

0620 PM     HAIL             NORFOLK                 42.03N 97.42W
04/09/2011  E1.75 INCH       MADISON            NE   TRAINED SPOTTER

0621 PM     HAIL             NORFOLK                 42.03N 97.42W
04/09/2011  E1.25 INCH       MADISON            NE   EMERGENCY MNGR

            UP TO HALF DOLLAR SIZE HAIL ON BENJAMIN AVE. VIA NANCE
            COUNTY EM.

0632 PM     HAIL             1 NNW WHITING           42.14N 96.16W
04/09/2011  M1.00 INCH       MONONA             IA   TRAINED SPOTTER

0633 PM     HAIL             1 SE WHITING            42.12N 96.14W
04/09/2011  E1.00 INCH       MONONA             IA   TRAINED SPOTTER

0636 PM     HAIL             1 NNW WHITING           42.14N 96.16W
04/09/2011  E1.25 INCH       MONONA             IA   TRAINED SPOTTER

0643 PM     HAIL             4 NE WHITING            42.17N 96.10W
04/09/2011  E1.50 INCH       MONONA             IA   TRAINED SPOTTER

0650 PM     TORNADO          5 S HORNICK             42.16N 96.10W
04/09/2011                   MONONA             IA   LAW ENFORCEMENT

            GOLFBALL HAIL ALSO REPORTED. REPORT BY WOODBURY CO
            SHERIFF. RELAYED BY FSD.

0710 PM     HAIL             5 W NORFOLK             42.03N 97.52W
04/09/2011  M1.00 INCH       MADISON            NE   EMERGENCY MNGR

            RELAYED BY STANTON CO

0712 PM     HAIL             3 NW DAVID CITY         41.29N 97.17W
04/09/2011  M0.25 INCH       BUTLER             NE   EMERGENCY MNGR

            PEA TO DIME SIZE

0721 PM     TORNADO          MAPLETON                42.17N 95.79W
04/09/2011                   MONONA             IA   EMERGENCY MNGR

            TORNADO NEAR MAPLETON

0722 PM     HAIL             HARTINGTON              42.62N 97.26W
04/09/2011  M1.75 INCH       CEDAR              NE   LAW ENFORCEMENT

0723 PM     HAIL             NORFOLK                 42.03N 97.42W
04/09/2011  M3.00 INCH       MADISON            NE   TRAINED SPOTTER

0727 PM     TORNADO          2 E MAPLETON            42.17N 95.75W
04/09/2011                   MONONA             IA   TRAINED SPOTTER

0727 PM     HAIL             4 E BELLWOOD            41.34N 97.16W
04/09/2011  E1.00 INCH       BUTLER             NE   TRAINED SPOTTER

0733 PM     HAIL             7 S CLARKSON            41.62N 97.12W
04/09/2011  E1.75 INCH       COLFAX             NE   LAW ENFORCEMENT

0735 PM     HAIL             3 S SCHUYLER            41.40N 97.06W
04/09/2011  E0.88 INCH       BUTLER             NE   TRAINED SPOTTER

0738 PM     HAIL             1 E WINSIDE             42.18N 97.15W
04/09/2011  E1.00 INCH       WAYNE              NE   TRAINED SPOTTER

1219 AM     HAIL             ONAWA                   42.03N 96.09W
04/10/2011  E1.00 INCH       MONONA             IA   LAW ENFORCEMENT

&&

JB

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:08 PM CDTTornado WarningOAXMonona33 min
Apr 10, 12:15 AM CDTSevere Thunderstorm WarningOAXMonona33 min
Apr 9, 7:07 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte38 min
Apr 9, 7:21 PM CDTSevere Thunderstorm WarningOAXMadison, Pierce, Stanton, Wayne39 min
Apr 9, 7:24 PM CDTSevere Thunderstorm WarningOAXCedar22 min
Apr 9, 7:30 PM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Dodge, Stanton29 min
Apr 9, 7:50 PM CDTSevere Thunderstorm WarningOAXWayne16 min
Apr 9, 8:01 PM CDTSevere Thunderstorm WarningOAXThurston, Wayne44 min

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.